Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Coming down off Lyrica

diamondeddiamonde Posts: 185
edited 06/11/2012 - 8:28 AM in Pain Medications
Hi all,

I'm nearly 2 weeks post op for double ACDF. They started reducing my lyrica straight away as my neuropathic/radiculopathy pain seemed to be gone <:P . I was on 150mg 2x's per day. Reduction plan started at 75/150 for 1 week and now is at 75/75, and next week i'm supposed to go to 75mg at night... so here's the question... i'm noticing more persistent neuropathic pain in my right shoulder going down to my elbow... now i know that it can take awhile for nerves to heal... i just don't know if what i'm feeling is leftover nerve pain... should i talk to doc about staying on a particular level of lyrica for longer periods of time? am i coming down too fast (reduce each level of dosages after 1 week is the plan)? I'd welcome peoples experiences in coming down off lyrica... and any thoughts about this post-surgery phase...

Btw... everything else is going really well, except for the minor lump in my throat and the muscle spasms... all is really going as expected B) so can't complain!

Thanks so much
L4-L5 fusion 1998; ACDF C4-6 2008; DDD


  • Diamonde
    Good deal having positive outcome from your surgery!

    I just weaned myself from Lyrica in January, after my epidurals quit working. Thought it was the Lyrica helping but wasn't. Doc wanted to up the dose, I wanted to get OFF!!!

    I had pretty much the same schedule you have, 75/150, 75/75 and then 75. Even going slow I ended up with the worst upset stomach and diarrhea for a couple weeks. Eventually that resolved itself. Anyway, the doc said to try a week at each level and then decide to continue or to go back. He did say that if I started having an increase in nerve pain that I could to back to the higher dose to see if it would go away. You might ask you doc if it's okay to increase the dose back to 75/150 and see what happens. You may just need to allow a little more time for the surgery to do its thing too.

    Again, congrats on making forward progress! =D>
  • Diamonde, There you are! I lost track of where you were and how you are doing! So glad to hear you are doing so well after the surgery!

    I agree with Jay, I'd check with the doctor and see if they agree too. You may want to up the Lyrica one notch to see if the nerve pain is helped or hold at your current dose if the nerve pain is not to obejctionable. I see no need to be in a big rush now.
    Unless the Lyrica itself causes you problems you are in a hurry to get rid of!

    Again, So glad to hear you are doing well!
Sign In or Register to comment.